Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 10, NWS Green Bay, WI

October 17, 2014

NWS Green Bay, WI issued this gale warning at Oct 17, 2014, 2:36 AM CDT. It took effect at Oct 17, 2014, 3:05 PM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2014, 2:36 AM CDT (07:36 UTC)
In effect from
Oct 17, 2014, 3:05 PM CDT
Expired
Oct 18, 2014, 6:53 AM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WHUS73 KGRB 170736
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
236 AM CDT FRI OCT 17 2014

...STRONG NORTHWEST WINDS AND LARGE WAVES EXPECTED TONIGHT AND SATURDAY...

.A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. IT WILL BE FOLLOWED
BY GUSTY NORTHWEST WINDS AND LARGE WAVES TONIGHT AND SATURDAY. 

LMZ521-541-171545-
/O.NEW.KGRB.GL.W.0010.141018T0000Z-141018T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
236 AM CDT FRI OCT 17 2014

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
SATURDAY. 

* NORTHWEST WINDS WILL INCREASE TO 30 KNOTS WITH FREQUENT GALE
  FORCE GUSTS TO 35 KNOTS EXPECTED.

* WAVES WILL INCREASE TO 3 TO 6 FEET ON THE BAY AND 4 TO 7 FEET IN
  THE LAKE MICHIGAN NEAR SHORE WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-171545-
/O.NEW.KGRB.SC.Y.0062.141018T0000Z-141018T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
236 AM CDT FRI OCT 17 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
1 PM CDT SATURDAY. 

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS. 

* WAVES WILL BUILD TO 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN
  THE LAKE MICHIGAN NEAR SHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
363 
WHUS73 KGRB 171505
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT FRI OCT 17 2014

...STRONG NORTHWEST WINDS AND LARGE WAVES EXPECTED TONIGHT INTO
SATURDAY...

.GUSTY NORTHWEST WINDS AND LARGE WAVES TONIGHT AND SATURDAY ARE
EXPECTED BEHIND A PASSING COLD FRONT.

LMZ521-541-172315-
/O.EXT.KGRB.GL.W.0010.141017T2200Z-141018T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1005 AM CDT FRI OCT 17 2014

...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM
CDT SATURDAY...

* NORTHWEST WINDS WILL INCREASE TO 30 KNOTS WITH FREQUENT GALE 
  FORCE GUSTS TO 40 KNOTS EXPECTED. 

* WAVES WILL INCREASE TO 3 TO 6 FEET ON THE BAY AND 4 TO 7 FEET 
  IN THE LAKE MICHIGAN NEAR SHORE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-172315-
/O.EXT.KGRB.SC.Y.0062.141017T2200Z-141018T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1005 AM CDT FRI OCT 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 PM CDT SATURDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 
  30 KNOTS. 

* WAVES WILL BUILD TO 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN 
  THE LAKE MICHIGAN NEAR SHORE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
558 
WHUS73 KGRB 172005
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CDT FRI OCT 17 2014

...STRONG NORTHWEST WINDS AND LARGE WAVES EXPECTED TONIGHT INTO
SATURDAY...

.GUSTY NORTHWEST WINDS AND LARGE WAVES TONIGHT AND SATURDAY ARE
EXPECTED BEHIND A PASSING COLD FRONT.

LMZ521-541-180415-
/O.EXT.KGRB.GL.W.0010.141017T2005Z-141018T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
305 PM CDT FRI OCT 17 2014

...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

* NORTHWEST WINDS WILL INCREASE TO 30 KNOTS WITH FREQUENT GALE 
  FORCE GUSTS TO 40 KNOTS EXPECTED. 

* WAVES WILL INCREASE TO 3 TO 6 FEET ON THE BAY AND 4 TO 7 FEET 
  IN THE LAKE MICHIGAN NEAR SHORE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-180415-
/O.EXT.KGRB.SC.Y.0062.141017T2005Z-141018T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
305 PM CDT FRI OCT 17 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SATURDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 
  30 KNOTS. 

* WAVES WILL BUILD TO 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN 
  THE LAKE MICHIGAN NEAR SHORE WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
691 
WHUS73 KGRB 180217
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
917 PM CDT FRI OCT 17 2014

...STRONG NORTHWEST WINDS AND LARGE WAVES EXPECTED INTO
SATURDAY...

.GUSTY WINDS BEHIND DEPARTING LOW PRESSURE WILL PERSIST INTO
SATURDAY. THE STRONG WINDS WILL BUILD HIGH WAVES...WITH THE
HIGHEST WAVES TOWARD THE OPEN WATERS. WINDS WILL BEGIN TO EASE
LATE SATURDAY MORNING AS THE LOW SLOWLY MOVES EAST...BUT THE
NORTHERLY WIND FETCH WILL CAUSE WAVES TO REMAIN ELEVATED SATURDAY
AFTERNOON.

LMZ521-541-181030-
/O.CON.KGRB.GL.W.0010.000000T0000Z-141018T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
917 PM CDT FRI OCT 17 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

* NORTHWEST WINDS OF 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO
  40 KNOTS EXPECTED.

* WAVES OF 3 TO 6 FEET ON THE BAY AND 4 TO 7 FEET IN THE LAKE
  MICHIGAN NEAR SHORE WATERS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-181030-
/O.CON.KGRB.SC.Y.0062.000000T0000Z-141018T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
917 PM CDT FRI OCT 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SATURDAY...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES OF 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN THE LAKE
  MICHIGAN NEAR SHORE WATERS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
640 
WHUS73 KGRB 181003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
503 AM CDT SAT OCT 18 2014

...STRONG NORTHWEST WINDS AND LARGE WAVES TODAY...

.GUSTY WINDS BEHIND DEPARTING LOW PRESSURE WILL CONTINUE TODAY. THE
STRONG WINDS WILL BUILD HIGH WAVES...WITH THE HIGHEST WAVES TOWARD
THE OPEN WATERS. WINDS WILL BEGIN TO EASE LATER TODAY...BUT THE
NORTHERLY WIND FETCH WILL CAUSE WAVES TO REMAIN HIGH.

LMZ521-541-181200-
/O.CON.KGRB.GL.W.0010.000000T0000Z-141018T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
503 AM CDT SAT OCT 18 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35KNOTS
  EXPECTED.

* WAVES OF 3 TO 6 FEET ON THE BAY AND 4 TO 7 FEET IN THE LAKE 
  MICHIGAN NEAR SHORE WATERS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-181815-
/O.EXT.KGRB.SC.Y.0062.000000T0000Z-141018T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
503 AM CDT SAT OCT 18 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES OF 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN THE LAKE 
  MICHIGAN NEAR SHORE WATERS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
714 
WHUS73 KGRB 181153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
653 AM CDT SAT OCT 18 2014

...STRONG NORTHWEST WINDS AND LARGE WAVES TODAY...

.GUSTY WINDS BEHIND DEPARTING LOW PRESSURE WILL CONTINUE TODAY.
THE STRONG WINDS HAVE BUILT HIGH WAVES...WITH THE HIGHEST WAVES
TOWARD THE OPEN WATERS. WINDS WILL BEGIN TO EASE LATER TODAY...
BUT HIGH WAVES WILL LINGER.

LMZ521-541-182000-
/O.CAN.KGRB.GL.W.0010.000000T0000Z-141018T1200Z/
/O.EXA.KGRB.SC.Y.0062.000000T0000Z-141018T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
653 AM CDT SAT OCT 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES OF 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN THE LAKE 
  MICHIGAN NEAR SHORE WATERS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-182000-
/O.CON.KGRB.SC.Y.0062.000000T0000Z-141018T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
653 AM CDT SAT OCT 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES OF 2 TO 4 FEET ON THE BAY AND 4 TO 6 FEET IN THE LAKE 
  MICHIGAN NEAR SHORE WATERS ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 16, 10:38 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Oct 16, 10:38 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1038 PM CDT THU OCT 16 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 251 PM CDT THU OCT 16 2014

CLEARING LINE PRETTY ABRUPT BASED ON VISIBLE SATELLITE IMAGERY.
IT WAS CLOUDY AND AROUND 50 OVER FAR NORTHEAST AND EAST-CENTRAL
WISCONSIN. WHERE SKIES CLEARED...TEMPERATURES REBOUNDED INTO THE
LOWER TO MIDDLE 60S AT MARSHFIELD...WISCONSIN RAPIDS AND WAUTOMA.
SOME CONCERN THAT CLEARING WILL STOP THIS EVENING ONCE THE SUN SETS.

IMPRESSIVE SHORTWAVE WILL DROP SOUTHEAST INTO THE REGION OVERNIGHT
AND FRIDAY MORNING. CLOUDS WILL BE ON THE INCREASE FOR PLACES THAT
CLEARED OUT THIS AFTERNOON AND TONIGHT. THIS SHORTWAVE FEATURE HAD
A BAND OF PRECIPITATION WITH BASED ON REGIONAL RADARS OVER THE
PLAINS. THERE WERE ALSO A FEW LIGHTNING STRIKES WITH THIS FEATURE
AS WELL. DECIDED TO ADD A MENTION/DEPICTION OF THUNDER ACROSS THE
FAR NORTH LATE TONIGHT INTO FRIDAY MORNING. MAIN STORY BEHIND THIS
SYSTEM WILL BE STRONG NORTHWEST WINDS.

MODELS INDICATED BEST PRESSURE RISES ACROSS THE FORECAST AREA
FRIDAY AFTERNOON ALONG WITH STRONGEST DOWNWARD VERTICAL MOTION AT
700MB TOWARDS 00Z. THE COMBINATION OF INCREASING STRONG LOW LEVEL
WINDS AND THE ABOVE MENTIONED REASONS...THINK WIND GUSTS ACROSS
NORTHEAST WISCONSIN WILL BE IN THE 30 TO 40 MPH RANGE WITH HIGHER
GUSTS POSSIBLE ACROSS DOOR COUNTY WHERE BETTER MIXING WILL OCCUR FRIDAY
AFTERNOON.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 251 PM CDT THU OCT 16 2014

BESIDES THE CONTINUATION OF THE PRECIP FROM FRIDAY INTO FRIDAY
NIGHT...THE ONLY OTHER SYSTEM TO CONTEND WITH WILL BE THE CLIPPER
TYPE SURFACE LOW THAT WILL TRACK ACROSS THE REGION SUNDAY NIGHT INTO
EARLY MONDAY.  THE LATEST MEDIUM RANGE MODELS HAVE TRENDED TO THE
NORTHEAST WITH THE SURFACE LOW TRACK...BUT THE ECMWF APPEARS TO LIE
IN THE MIDDLE OF THE TIGHTLY CLUSTERED SOLUTION ENVELOP.  WILL RELY
ON ITS SOLUTION FOR THIS FORECAST.  DURING LATER PERIODS...THERE IS
BETTER AGREEMENT BETWEEN THE GFS/GEM/AND ENSEMBLE MEAN.

FRIDAY NIGHT THROUGH SUNDAY...A SHORTWAVE TROUGH WILL BE EXITING THE
REGION EARLY FRIDAY NIGHT...BUT PLENTY OF MOISTURE WILL EXIST
THROUGH THE COLUMN BEHIND THE WAVE...WHICH WILL BE GOOD FOR SHOWERS
OVER EASTERN WISCONSIN AND ALSO OVER N-C WISCONSIN WHERE FLOW WILL
BE NNW OFF LAKE SUPERIOR.  SOME SNOW WILL LIKELY MIX IN OVER N-C
WISCONSIN BY LATE IN THE EVENING...PERHAPS TURNING TO ALL SNOW
OVERNIGHT.  SMALL ACCUMULATIONS ON GRASSY SURFACES APPEARS
POSSIBLE.  NORTHWEST WINDS WILL REMAIN GUSTY...WITH SOME GUSTS UP TO
45 MPH POSSIBLE OVER DOOR COUNTY.  DESPITE REALLY DRY AIR ARRIVING
ABOVE 850MB...ANTICIPATE CLOUDS TO STICK AROUND LONGER THAN MODELS
INDICATE DUE TO A SHARP INVERSION ON SATURDAY.  SHOULD SEE CLEARING
OCCUR THROUGH THE DAY THOUGH AS MIXING ERODES THE CLOUD COVER.   WINDS
WILL ALSO BE SUBSIDING AS WELL.  BUT TEMPS SHOULD REMAIN MAINLY IN
THE 40S.  QUIET CONDITIONS WILL PREVAIL ON SATURDAY NIGHT THANKS TO
HIGH PRESSURE...THEN WILL SEE INCREASING CLOUDS ON SUNDAY WITH A
CHANCE OF LIGHT RAIN ARRIVING SUNDAY AFTERNOON OVER N-C WISCONSIN.

REST OF THE FORECAST...THE NEXT SHORTWAVE TROUGH AND ASSOCIATED
SURFACE LOW WILL DIVE SOUTHEAST ACROSS THE REGION SUNDAY NIGHT.
BEST CHANCES OF RAIN WILL OCCUR OVER NE WISCONSIN IN THE WARM
ADVECTION ZONE...BUT THE BETTER FORCING SHOULD RESIDE NE OF THE
STATE.  WILL ADJUST POPS SLIGHTLY.  NNW FLOW WILL RESUME BEHIND THE
SYSTEM ON MONDAY WHEN THERMAL TROUGHING AND FLOW OFF LAKE SUPERIOR
SHOULD LEAD TO FAIRLY WIDESPREAD CLOUDS.  PARTIAL CLEARING SHOULD OCCUR
MONDAY NIGHT...BUT BETTER CHANCES WILL BE ON TUESDAY.  THEN LOOKS
LIKE A PERIOD OF DRY WEATHER TUESDAY THROUGH THURSDAY.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1031 PM CDT THU OCT 16 2014

NO SIG CHGS TO FCST REASONING FOR THE 06Z TAF ISSUANCE. STG BUT
MOISTURE STARVED SYSTEM WL RACE IN FM THE W OVERNIGHT. WEAKENING
PRESSURE GRADIENT BTWN THAT SYSTEM AND THE PREVIOUS ONE WL ALLOW
FOG AND SOME LOW CLDS TO REFORM ACRS THE AREA. EXPECT MAINLY IFR
CONDITIONS TO DEVELOP.
&&

.MARINE...
ISSUED AT 251 PM CDT THU OCT 16 2014

WINDS WILL VEER TO THE NORTH-NORTHWEST BEHIND A COLD FRONT
FRIDAY AFTERNOON AND INCREASE QUICKLY AFTER 21Z.  AS TEMPERATURES
BECOME UNSTABLE ALOFT...SHOULD SEE EXCELLENT MOMENTUM TRANSFER OF
THE 40-45 KNOTS AT 925-900 MB TO THE SURFACE LATE FRIDAY AFTERNOON
INTO FRIDAY NIGHT.  THE CENTRAL BAY OF GREEN BAY AND LAKE MICHIGAN
NEARSHORE ADJACENT TO DOOR COUNTY WILL STAND THE GREATEST CHANCE OF
REACHING GALE CRITERIA...AND A GALE WARNING MAY BE ISSUED BY FUTURE
SHIFTS.  BECAUSE OF A LESSER OVER-WATER TRAJECTORY...THE CHANCE OF
GALE FORCE WINDS ARE LOWER OVER THE SOUTHERN BAY AND SOUTH OF THE
DOOR PENINSULA.  THE THREAT OF GALES WILL SUBSIDE LATE FRIDAY NIGHT
OR SATURDAY MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ECKBERG
LONG TERM......MPC
AVIATION.......SKOWRONSKI
MARINE.........MPC
Hazardous weather outlook, Oct 16, 2:39 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT THU OCT 16 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
239 PM CDT THU OCT 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL IS POSSIBLE IN A FEW SPOTS LATE TONIGHT DUE TO A
SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH-CENTRAL WISCONSIN.
ANY THUNDERSTORMS THAT DO OCCUR WILL NOT BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH-CENTRAL AND
FAR NORTHEAST WISCONSIN FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

HAZARDOUS TRAVEL IS POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT DUE
TO STRONG GUSTY NORTHWEST WINDS. NORTHWEST WINDS OF 15 TO 30 MPH
WITH GUSTS OF 30 TO 45 MPH ARE EXPECTED FRIDAY AFTERNOON INTO
FRIDAY NIGHT. THE STRONGEST WINDS WILL OCCUR ACROSS NORTHERN DOOR
COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SPOTTERS ARE REQUESTED
TO REPORT WIND GUSTS OVER 40 MPH FRIDAY AFTERNOON AND FRIDAY
NIGHT.

LMZ521-522-541>543-171945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
239 PM CDT THU OCT 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

GUSTY NORTHWEST WINDS AND HIGH WAVES WILL OCCUR FRIDAY AFTERNOON
THROUGH SATURDAY EVENING BEHIND THE PASSAGE OF A COLD FRONT. A
SMALL CRAFT ADVISORY IS LIKELY WITH GALE FORCE GUSTS POSSIBLE
ADJACENT TO DOOR COUNTY.

MPC/RCE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:36 AM CDTSmall Craft AdvisoryGRB37 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.